zbMATH — the first resource for mathematics

Small scale creation for solutions of the incompressible two-dimensional Euler equation. (English) Zbl 1304.35521
The purpose of this article is to construct a two-dimensional Euler equation on the unit disc with smooth initial data, such that the solution has gradient of double exponential growth. The proofs use, among other methods, the Biot-Savart law, and the Green function.

35Q31 Euler equations
Full Text: DOI
[1] W. Wolibner, ”Un theorème sur l’existence du mouvement plan d’un fluide parfait, homogène, incompressible, pendant un temps infiniment long,” Math. Z., vol. 37, iss. 1, pp. 698-726, 1933. · Zbl 0008.06901
[2] E. Hölder, ”Über die unbeschränkte Fortsetzbarkeit einer stetigen ebenen Bewegung in einer unbegrenzten inkompressiblen Flüssigkeit,” Math. Z., vol. 37, iss. 1, pp. 727-738, 1933. · Zbl 0008.06902
[3] T. Kato, ”On classical solutions of the two-dimensional non-stationary Euler equation,” Arch. Rational Mech. Anal., vol. 25, pp. 188-200, 1967. · Zbl 0166.45302
[4] H. Koch, ”Transport and instability for perfect fluids,” Math. Ann., vol. 323, iss. 3, pp. 491-523, 2002. · Zbl 1006.76008
[5] C. Marchioro and M. Pulvirenti, Mathematical Theory of Incompressible Nonviscous Fluids, New York: Springer-Verlag, 1994, vol. 96. · Zbl 0789.76002
[6] J. Chemin, Perfect Incompressible Fluids, New York: The Clarendon Press, Oxford University Press, 1998, vol. 14. · Zbl 0927.76002
[7] V. I. Yudovich, ”The flow of a perfect, incompressible liquid through a given region,” Soviet Phys. Dokl., vol. 7, pp. 789-791, 1962. · Zbl 0139.20502
[8] V. I. Judovivc, ”The loss of smoothness of the solutions of Euler equations with time,” Dinamika Sploshn. Sredy, vol. 16, pp. 71-78, 121, 1974.
[9] V. I. Yudovich, ”On the loss of smoothness of the solutions of the Euler equations and the inherent instability of flows of an ideal fluid,” Chaos, vol. 10, iss. 3, pp. 705-719, 2000. · Zbl 0982.76014
[10] A. Morgulis, A. Shnirelman, and V. Yudovich, ”Loss of smoothness and inherent instability of 2D inviscid fluid flows,” Comm. Partial Differential Equations, vol. 33, iss. 4-6, pp. 943-968, 2008. · Zbl 1141.76012
[11] N. S. Nadirashvili, ”Wandering solutions of the two-dimensional Euler equation,” Funktsional. Anal. i Prilozhen., vol. 25, iss. 3, pp. 70-71, 1991. · Zbl 0769.35048
[12] H. Bahouri and J. -Y. Chemin, ”Equations de transport relatives á des champs de vecteurs non-lipschitziens et mécanique des fluides,” Arch. Rational Mech. Anal., vol. 127, iss. 2, pp. 159-181, 1994. · Zbl 0821.76012
[13] S. A. Denisov, ”Infinite superlinear growth of the gradient for the two-dimensional Euler equation,” Discrete Contin. Dyn. Syst., vol. 23, iss. 3, pp. 755-764, 2009. · Zbl 1156.76009
[14] S. A. Denisov, Double exponential growth of the vorticity gradient for the two-dimensional Euler equation. · Zbl 1315.35150
[15] S. A. Denisov, The sharp corner formation in 2D Euler dynamics of patches: infinite double exponential rate of merging. · Zbl 1308.35188
[16] T. Tao, Why global regularity for Navier-Stokes is hard.
[17] T. Kato, ”Remarks on the Euler and Navier-Stokes equations in \({\mathbf R}^2\),” in Nonlinear Functional Analysis and its Applications, Part 2, Providence, RI: Amer. Math. Soc., 1986, vol. 45, pp. 1-7.
[18] J. T. Beale, T. Kato, and A. Majda, ”Remarks on the breakdown of smooth solutions for the \(3\)-D Euler equations,” Comm. Math. Phys., vol. 94, iss. 1, pp. 61-66, 1984. · Zbl 0573.76029
[19] A. J. Majda and A. L. Bertozzi, Vorticity and Incompressible Flow, Cambridge Univ. Press, Cambridge, 2002, vol. 27. · Zbl 0983.76001
[20] L. C. Evans, Partial Differential Equations, Amer. Math. Soc., 1998, vol. 19. · Zbl 0902.35002
[21] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, New York: Springer-Verlag, 2001. · Zbl 1042.35002
[22] J. Miller, ”Statistical mechanics of Euler equations in two dimensions,” Phys. Rev. Lett., vol. 65, iss. 17, pp. 2137-2140, 1990. · Zbl 1050.82553
[23] R. Robert, ”A maximum-entropy principle for two-dimensional perfect fluid dynamics,” J. Statist. Phys., vol. 65, iss. 3-4, pp. 531-553, 1991. · Zbl 0935.76530
[24] A. I. Shnirelman, ”Lattice theory and flows of ideal incompressible fluid,” Russian J. Math. Phys., vol. 1, iss. 1, pp. 105-114, 1993. · Zbl 0874.35096
[25] A. J. Majda and X. Wang, Nonlinear Dynamics and Statistical Theories for Basic Geophysical Flows, Cambridge: Cambridge Univ. Press, 2006. · Zbl 1141.86001
[26] T. Hou and G. Luo, Potentially singular solutions of the 3D incompressible Euler equations.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.